MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. 251; INTRAOCULAR LENS
Model Number 251 (+ 18 D)
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 01/15/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr is being submitted to the fda for a reportable event that occurred outside the usa.Posterior capsule rupture is indicated as a potential adverse event related to iol implantation, as stated under the warnings section of the product's instructions for use (ifu).Regarding section h6 - manufacturer's codes for: type of investigation, findings, and conclusion are pending completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Event occurred in china.Leading haptic reported.Capsular bag tear rupture.The patient underwent phacoemulsification and intraocular lens implantation under topical anesthesia on (b)(6) 2026.During the implantation, the leading haptic of the intraocular lens tore the posterior capsule while unfolding.After adjusting the position of the intraocular lens and instilling carbachol to constrict the pupil, the iol was centered in the capsular bag.The surgery was completed smoothly with no adverse effects.Please refer to the attachment surgical picture.Problem code: a051102 - sharp edges.
 
Additional Manufacturer Narrative
This follow-up report # 1 emdr is being submitted to fda for a reportable event that occurred outside the usa.The report includes corrected and additional information not available/included in the initial report.Corrected information: h6 - updated codes for manufacturer's investigation: type; findings; and conclusion.Additional information: g6 - type of report - noted as follow-up #1.H2 - type of follow-up - noted for additional information.The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.No abnormalities were found in production and inspection records of the product (serial no.: (b)(6); model: 251).The exact root cause was not determined.However, based on the available information and our investigation, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.

Brand Name
251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
110 progress
suite 175
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
ana paula lebkuchen geraldo
110 progress
suite 175
irvine, CA 92618
MDR Report Key24318964
Report Number3006723646-2026-00008
Device Sequence Number13300433
Product Code HQL
UDI-Device Identifier04547480450254
UDI-Public04547480450254
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number251 (+ 18 D)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown